Lips have randomly swelled up 5 weeks after juvederm?

Hi, my lips have randomly swelled up on one side of my bottom lip after having juvederm 5 weeks ago. This has happened before at the three week mark but went back to normal again within a few hours. I just wondered why my lips keep swelling up and going down again at random times? Is this normal? Does the sun make the lips swell as I have spent loads of time in the sun recently Thank you Liz

Doctor Answers 4

Intermittent swelling of lips after injection

It is important to rule out an infection as the cause. I had this happen to one of my patients and it turned out to be a new allergy that manifested itself with lip swelling. With a challenge of the allergen, it was confirmed. Consider hyaluronidase if no source is found. 


Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Hi, my lips have randomly swelled up on one side of my bottom lip after having juvederm 5 weeks ago. This has happened before at

Thank you for your question and I am sorry to hear of your lip swelling issues.  After five weeks this episodic swelling would not be considered normal and I would recommend seeing your injector for an in-person examination to ensure other issues - such as an infection - are not taking place.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Lip Swelling after Juvederm Injection

One reason may be that sun exposure is leading to recurrence of hsv virus or also know as cold sore.  That would explain the unilateral swelling.  Another less likely option is an allergic reaction although unlikely from the Juvederm because the entire lip should be swollen.  Juvederm like other products is an hyaluronic acid fillers which acts as a humectant and draws water to it.  If this keep happening in a certain area then it is possible there is excess product and may need to be dissolved. A picture would be helpful and you should check in with your provider who injected the lips
All the best

Dr H Soni

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 22 reviews

New York Juvederm and Lips

Juvederm is a great product for the lips. If you could post a photo it would be more helpful. It is possible it is from something that you are putting on your lips and sounds less likely that you are having an allergic reaction.  You should return to your treating physician for examination.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.